Nov 21, 2011

New Stochastic Systems journal

Editor-in-Chief of the new Stochastic Systems journal is Peter W. Glynn, Chair of the Department of Management Science and Engineering at Stanford University. He writes:

The IMS and the Applied Probability Society of INFORMS are engaged in the cooperative publication of a new online open access (free) journal called Stochastic Systems that is focused on our research area. I am pleased to announce that the first issue of the journal has just appeared, and can be found at: http://www.i-journals.org/ssy/viewissue.php?id=5 (see below for list of papers). In addition, we have a number of other excellent papers that have either been accepted or are in various stages of editorial processing.

I want to encourage the community at large to consider submitting its best work to Stochastic Systems. As we all know, any journal’s success is greatly affected by the quality and variety of its initial submissions. I am therefore particularly anxious to see additional high quality submissions in all areas germane to Stochastic Systems.

Note that Stochastic Systems’ core editorial mission is to publish high-quality papers that substantively contribute to the modeling, analysis, and control of stochastic systems. The contribution may lie in the formulation of new mathematical models, in the development of new mathematical methods, or in the innovative application of existing methods. A partial list of applications domains that are germane to this journal include: service operations; logistics, transportation, and communications networks (including the Internet); computer systems; finance and risk management; manufacturing operations and supply chains; and revenue management.

The list of Editorial Board members can be found at http://www.i-journals.org/ssy/editors.php

Please take the advent of this new journal as an exciting opportunity to publish strong work in a high quality venue that will receive maximal global distribution, providing accessibility to anyone anywhere who has a connection to the Internet, and without publication fees of any kind.

Volume 1, Issue 1: http://www.i-journals.org/ssy/viewissue.php

Diffusion limits for shortest remaining processing time queues
H. Christian Gromoll, Lukasz Kruk and Amber L. Puha

Solving variational inequalities with stochastic
mirror-prox algorithm
Anatoli B. Juditsky, Arkadi S. Nemirovski and Claire Tauvel

An ODE for an overloaded X model involving
a stochastic averaging principle
Ohad Perry and Ward Whitt

Portfolio rebalancing error with jumps and
mean reversion in asset prices
Paul Glasserman and Xingbo Xu

Reflecting Brownian motion in two dimensions:
Exact asymptotics for the stationary distribution
Jim Dai and Masakiyo Miyazawa

Volume 1, Issue 2: http://www.i-journals.org/ssy/viewissue.php

On the superposition of heterogeneous traffic
at large time scales
Luis Lopez-Oliveros and Sidney I. Resnick

The missing piece syndrome in peer-to-peer communication
Bruce Hajek and Ji Zhu

Subsampling algorithms for semidefinite programming
Alexandre W. d’Aspremont

Analysis of a splitting estimator for
rare event probabilities in Jackson networks
Jose Blanchet, Kevin Leder and Yixi Shi

Nearly periodic behavior in the overloaded G/D/s+GI queue
Yunan Liu and Ward Whitt

Lévy-driven polling systems and continuous-state
branching processes
Onno Boxma, Jevgenijs Ivanovs, Kamil Marcin Kosiński and Michel Mandjes

FacebookTwitterGoogle+TumblrStumbleUponRedditDeliciousEmailShare

Leave a comment

*

Welcome!

Welcome to the IMS Bulletin website! We are developing the way we communicate news and information more effectively with members. The print Bulletin is still with us (free with IMS membership), and still available as a PDF to download, but in addition, we are placing some of the news, columns and articles on this blog site, which will allow you the opportunity to interact more. We are always keen to hear from IMS members, and encourage you to write articles and reports that other IMS members would find interesting. Contact the IMS Bulletin at bulletin@imstat.org

What is “Open Forum”?

In the Open Forum, any IMS member can propose a topic for discussion. Email your subject and an opening paragraph (to bulletin@imstat.org) and we'll post it to start off the discussion. Other readers can join in the debate by commenting on the post. Search other Open Forum posts by using the Open Forum category link below. Start a discussion today!

About IMS

The Institute of Mathematical Statistics is an international scholarly society devoted to the development and dissemination of the theory and applications of statistics and probability. We have about 4,500 members around the world. Visit IMS at http://imstat.org
Latest Issue